MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO BONE PIN 4.0MMX152MM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO BONE PIN 4.0MMX152MM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB00031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a navio assisted pfa surgery, the end of the navio bone pin 4.0mmx152mm sheared off.Incident occurred while instrument was inside the patient and all the pieces were removed using forceps.The procedure was finished with a smith and nephew back up device without delays.The patient was not harmed beyond the issue reported.
 
Additional Manufacturer Narrative
Results of investigation: the navio bone pin 4.0mmx152mm (united kingdom) product rob00031, used for treatment was not made available to the designated complaint unit for evaluation however a photo was provided for evaluation.A relationship between the reported event and the device was confirmed.The photo shows the end of the bone pin that had sheared off in the collection tray.A functional evaluation could not be performed because the device was not returned.While all products meet required manufacturing specifications prior to release a serial number or lot number is required to link the device to a dhr or nc investigation.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.A historical capa, hhe/pra, field action review was completed.A review of prior escalation actions found no actions applicable to the scope of this case.The most likely cause of this event is surgical technique.The navio surgical technique guide (500197) provides instructions when removing checkpoints to pull in a perpendicular manner away from the bone.Do not pry or bend the checkpoint when removing.This failure is an identified failure mode within the risk assessment and the anticipated risk level is still adequate.Per complaint details from the uk, it was reported that during a navio assisted pfa surgery, the end of the navio bone pin sheared off.Based on the information provided, the incident occurred while the instrument was inside the patient and all the pieces were removed using forceps.The procedure was finished with a smith+nephew back up device without delays.No patient injury or impact was reported.Smith+nephew has not received adequate materials (operative reports) to fully evaluation the complaint, but if additional clinically relevant materials are later received the complaint can be reopened.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
NAVIO BONE PIN 4.0MMX152MM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12446906
Report Number3010266064-2021-00627
Device Sequence Number3420730
Product Code OLO
UDI-Device Identifier00885556685310
UDI-Public00885556685310
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROB00031
Device Catalogue NumberROB00031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVIO SURGICAL SYSTEM UK / (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown